Texas, 2023Damaging Wind in Texas, September 26, 2023
September 26, 2023 · NWS HGX · 1 event in 1 county or zone
A severe thunderstorm impacted the Humble area, resulting in damage to power lines from strong wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe thunderstorm impacted the Humble area, resulting in damage to power lines from strong wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Sep 26, 5:11 PM CST, 1 hour 30 minutes earlier.
Area forecast discussion, Sep 26, 5:11 PM CST, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
611 PM CDT Tue Sep 26 2023
...New AVIATION...
.SHORT TERM...
(This evening through Wednesday Night)
Issued at 250 PM CDT Tue Sep 26 2023
Short term conditions should be mostly benign, as the current
weather pattern remains dominated by an upper level ridge over the
Four Corners/Western Texas. Northwesterly flow aloft and
predominately offshore flow should favor drier conditions with PWs
progged around 1.3-1.6 inches. The remnants of the recent stalled
frontal boundary could bring scattered to isolated storms near the
coastline during the afternoon hours, especially with support from
the sea breeze. Partly cloudy skies and 850mb temperatures
ranging from 17-19C should still keep conditions warm during the
afternoon hours, with highs progged for the upper 80s/90s.
Overnight lows remain the the upper 60s/upper 70s.
03
&&
.LONG TERM...
(Thursday through next Monday)
Issued at 250 PM CDT Tue Sep 26 2023
Mid-upper ridging will be building back in from the southwest and
persist through the weekend into the mid parts of next week. In the
low levels, we should see some periods of recycled drier air moving
into the area from the east under the periphery of broad high
pressure across the eastern conus. Combination of the two should
lead to mainly dry wx and above normal temps. Can't rule out a
seabreeze cell or two closer to the coast, but overall chances will
be on the low side. 47
&&
.AVIATION...
(00Z TAF Issuance)
Issued at 611 PM CDT Tue Sep 26 2023
For the 27/00Z TAFs, isolated to scattered SHRA/TSRA could linger for
a couple hours. Might have another night with some spotty low cloud
and/or fog formation (MVFR/IFR). Anything that does develop will lift
and burn off my mid morning. VFR for the rest of the day and on into
the evening with late afternoon SHRA/TSRA development possible once
again. Outside of any storms, lots of variable winds around 5 knots
or less. 42
&&
.MARINE...
Issued at 250 PM CDT Tue Sep 26 2023
Outside of isolated to scattered showers and thunderstorms, light
winds and low seas will prevail for the next several days. Longer
fetch of moderate east winds set up across the Gulf headed into the
weekend, so anticipate winds/seas to be on an upward trend. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 72 99 71 94 / 20 20 10 10
Houston (IAH) 73 94 73 95 / 20 20 20 10
Galveston (GLS) 77 88 78 89 / 20 30 20 30
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
In the hours before
Special weather statement, Sep 26, 5:24 PM CST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
624 PM CDT Tue Sep 26 2023
TXZ200-214-300-270000-
Northern Liberty TX-Chambers TX-Southern Liberty TX-
624 PM CDT Tue Sep 26 2023
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CHAMBERS AND SOUTH
CENTRAL LIBERTY COUNTIES THROUGH 700 PM CDT...
At 624 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ames, or near Liberty, moving southwest at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Liberty, Dayton, eastern Mont Belvieu, Old River-Winfree, and Ames.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3011 9469 2999 9461 2983 9485 3003 9500
TIME...MOT...LOC 2324Z 065DEG 16KT 2998 9476
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CadyThunderstorm Wind, Harris
- When
- September 26, 6:41 PM CST
- Where
- Harris County, 0.91 mi NW of Humble
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Broadcast Media
- Coordinates
- 30.010, -95.260
Multiple power poles along the US-59 frontage road near the Deerbrook Mall were downed by strong thunderstorm wind gusts.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Missouri, September 26 to 27, 2023$11,000 · 1.75 in hail · 8 events
- Drought in Florida, September 26 to 30, 20237 events
- Drought in Texas, September 26 to 30, 20236 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, September 26, 20236 events
- Hail and Damaging Winds in Illinois, September 26, 20231 in hail · 6 events
- Coastal Flood in New Jersey, September 26, 20234 events
- Flooding in Illinois, September 26, 20233 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, September 26, 20232 events
- Coastal Flood in Delaware, September 26, 20232 events
- Damaging Winds in Louisiana, September 26, 202356 kt wind · 2 events
- Hail in New Mexico, September 26, 20230.88 in hail · 2 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, September 26, 20232 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1127157.